I havent posted in a while, and I used to know all of the "normal" lab ranges, but for some reason right now I'm not really sure what the normal ranges were. I got my results a week ago and I'm wondering if these are normal ranges. The nurse told me my labs came back as:
I know the FT4 is in normal range, finally, but the one I was confused on was the FT3. Is the FT3 in the normal range? I cant remember if it was the FT3 he drew or T3, the nurse said T3, but I've always known my Endo to draw the frees. I'm currently on 240 mg of Armour, but when I called the nurse to see if I'd be getting an up in dose she said my Endo said the dose was fine because of my labs. But I've noticed the signs of a need to increase, facial swelling, terrible water retention, sleepiness during the day and my fingers are peeling terribly, and the muscle pain and stiffness is aweful, sometimes I can hardly walk. Armour made me feel so much better for a while, so I don't know what the problem is if I'm in "normal" range. I'm so tired of feeling like I'm 90 when I'm only 31....
Only you can say what the range used by your lab is. Labs use reference ranges that vary among different parts of the country/world. Your result can only be interpreted in the context of the range your lab used.
I ran a search of your older posts and found one where you reported the reference range for FT4 as .8 - 1.8. According to that alone, you are probably overmedicated and could use a dose reduction. The FT3 you report today would be high in the typical range. (My lab uses 2.3 - 4.2. Your 3.8 would likely be too high for you, using this range.)
You can't always tell by symptoms alone whether you need more or less medication. The ones you're having could as easily be caused by too much med as too little. What does your doctor say to do?
Thanks Midwest for replying,
My endo said my thyroid finally felt normal size during the last visit I had with him (April 2nd), I told him about the choking feeling I had for as long as I can remember, and its finally gone. So I'm assuming hes keeping me on the dose I'm on because my thyroid didnt feel enlarged anymore. I know the TSH is low, but I've read Armour will do that, and I remembered the lab you mentioned for the FT4 was 0.8 to 1.8, mine was always low, now its at 1.8, the T3 was what confused me. I hate to say it but I dont think his nurse is too bright sometimes, so I'm assuming it was the FT3 he drew, but it was up to 3.8...I feel good most days, except for the terrible muscle pain. But like you said, it could be my meds are too high now...and to be honest, I dont really take them every single day of the month, sometimes I'll forget to take them maybe 2 days out of the week, and my labs were still like that, so if I did take them every day I would most likely be overmedicated. That may be why I'm having muscle pain again, but the water retention just wont go away even on dyazide and lasix...that may be why my muscles hurt though...thanks for the info...I was thinking the FT3 was on the high end...but wanted another opinion, thank for the help
My main trouble when I was overmedicated was severe muscle tension and pain. I also had anxiety, but none of the other classic signs like fast bowels or pulse. I thought the aches meant I needed more med, when in fact, I needed less.
Good... You know about the low TSH being ok. Good too, that your goiter is gone.
Bad though, that you forget your med up to twice a week. Consistency is vital. Have you tried a daily pill reminder case? Or putting the bottle in the first place you go in the morning so you'll see it there?
You ought to ask the doc about reducing your dose 30 mgs or so, take labs in another 8 weeks. If the FTs are above the mid-ranges but lower than they are now, then you should just wait a few months for the rest of the healing to take place.
My own daughter will be 33 next month. She is hypothyroid too, and feels terrible all the time. Yet, she refuses to see a doctor to get a prescription because of the "hassle". At least you're trying! I applaud that. You'll get there. Have faith!
Thanks so much midwest...yeah I thought about getting a pill reminder box, I think I'll do that this week sometime....I think that might help...I guess I just hate the hassle of taking all those pills, I take dyazide, lasix and then I have to take 4 armours because they said the 240 mg pill is on back order, so I have to take 4 60 mg pills...plus I'm on b12 pills so thats alot of pills first thing in the morning...I need to get back on schedule though...I may call my doc to see if I can reduce by 30 mgs like you said, all I'd have to do is cut one of the pills in half, so I wouldnt need a different prescription, so he shouldnt mind me doing that...thanks so much for the advice!! I really appreciate your help.